Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can losartan cause hair loss?

i have been taking Losartan for a few months. Around seven months ago i started to getting thinning hair on my scalp. I have such a healthy thick head of hair. I could not understand this. I started going to a doctor and he has been giving me cortisone shots for the last five months. I have one more round to go. I see very little improvment. My friend told me that Losartan could have had something to start the hair loss. Thank you.
Wed, 30 Oct 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

I can confirm that losartan may indeed cause hair loss (alopecia). The frequency of this side effect has not been adequately documented. Your doctor should first exclude other potential causes like thyroid disease or iron deficiency, etc before attributing your hair loss to losartan. Unfortunately, I do not have enough information to suggest further diagnostic testing.

I hope I've answered your question. Please let me know if you need further assistance.

Kind Regards,
Dr Panagiotis Zografakis
Internal Medicien Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Alopecia


Can losartan cause hair loss?

Hello, I can confirm that losartan may indeed cause hair loss (alopecia). The frequency of this side effect has not been adequately documented. Your doctor should first exclude other potential causes like thyroid disease or iron deficiency, etc before attributing your hair loss to losartan. Unfortunately, I do not have enough information to suggest further diagnostic testing. I hope I ve answered your question. Please let me know if you need further assistance. Kind Regards, Dr Panagiotis Zografakis Internal Medicien Specialist